Publication Abstracts

Contopoulos 1966

Contopoulos, G., 1966: Adiabatic invariants and the "third" integral. J. Math. Phys., 7, 788, doi:10.1063/1.1931208.

In a general case of Hamiltonian systems of n degrees of freedom, depending periodically ontime, n formal "third" integrals of motion are found. Their application in finding boundaries for theorbits is illustrated in a special case. Then a comparison is made between these integrals and theadiabatic invariants. Both are series expansions but the small parameter used is of different characterin each case. This is shown explicitly in a simple example and the relative accuracy of the twoexpansions is discussed.

Export citation: [ BibTeX ] [ RIS ]

BibTeX Citation

  author={Contopoulos, G.},
  title={Adiabatic invariants and the "third" integral},
  journal={J. Math. Phys.},

[ Close ]

RIS Citation

ID  - co06200v
AU  - Contopoulos, G.
PY  - 1966
TI  - Adiabatic invariants and the "third" integral
JA  - J. Math. Phys.
VL  - 7
SP  - 788
DO  - 10.1063/1.1931208
ER  -

[ Close ]

• Return to 1966 Publications

• Return to Publications Homepage